Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Quasi-diagonality and the finite section method


Author: Nathanial P. Brown
Journal: Math. Comp. 76 (2007), 339-360
MSC (2000): Primary 65J10, 46N40
Published electronically: August 31, 2006
MathSciNet review: 2261025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Quasi-diagonal operators on a Hilbert space are a large and important class (containing all self-adjoint operators for instance). They are also perfectly suited for study via the finite section method (a particular Galerkin method). Indeed, the very definition of quasi-diagonality yields finite sections with good convergence properties. Moreover, simple operator theory techniques yield estimates on certain rates of convergence. In the case of quasi-diagonal band operators both the finite sections and rates of convergence are explicitly given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65J10, 46N40

Retrieve articles in all journals with MSC (2000): 65J10, 46N40


Additional Information

Nathanial P. Brown
Affiliation: Department of Mathematics, Penn State University, State College, Pennsylvania 16802
Email: nbrown@math.psu.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-06-01893-X
PII: S 0025-5718(06)01893-X
Received by editor(s): February 16, 2005
Received by editor(s) in revised form: November 9, 2005
Published electronically: August 31, 2006
Additional Notes: The work of this author was partially supported by an NSF Postdoctoral Fellowship and DMS-0244807.
Article copyright: © Copyright 2006 American Mathematical Society